MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the following patient demographic information if available: age, gender, weight, bmi at the time of index procedure what is the date of the initial surgical procedure? what is the diagnosis and indication for the initial surgical procedure? please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.On what tissue layer was the interceed used? what is the lot #? what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient's current status? patient symptoms manifestations (location, severity, appearance, systemic or local reaction) date - time of onset of abscess/infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what medical intervention was performed? results? was pre-existing adhesion noted during the procedure? what is the relationship of the adhesion to the interceed?.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic colectomy on an unknown date and an absorbable adhesion barrier was used under the incision.After that re-operation was performed due to other factors.The area where the adhesion barrier was applied was tangled with fat, forming a mass like an abscess when the laparotomy was performed.There was also adhesion in the same area.It took a long time to remove the adhesion during the re-operation.It was found that the adhesion barrier had adhered to the omentum, and was removed during the reoperation.No sample will be returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: please provide the following patient demographic information if available: age, gender, weight, bmi at the time of index procedure ? unk what is the date of the initial surgical procedure? unk what is the diagnosis and indication for the initial surgical procedure?unk please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.On what tissue layer was the interceed used? unk what is the lot #? unk what is physician¿s opinion as to the etiology of or contributing factors to this event ?unk what is the patient's current status? unk patient symptoms manifestations (location, severity, appearance, systemic or local reaction) greater omentum date - time of onset of abscess/infection from the surgical procedure?unk were there any pre-existing signs/symptoms of active infection prior to this surgical procedure¿unk did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?¿unk were cultures performed? results? unk what medical intervention was performed? results?unk was pre-existing adhesion noted during the procedure?unk what is the relationship of the adhesion to the interceed?unk the sales rep asked the doctor with above question, but he won't provide detail information because he didn't remember it clearly.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21935230
Report Number2210968-2025-04735
Device Sequence Number20829538
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown